Asymptotic Analysis of Upwind Discontinuous Galerkin Approximation of the Radiative Transport Equation in the Diffusive Limit

Jean-Luc Guermond, Guido Kanschat

Research output: Contribution to journalArticlepeer-review

37 Scopus citations

Abstract

We revisit some results from M. L. Adams [Nu cl. Sci. Engrg., 137 (2001), pp. 298- 333]. Using functional analytic tools we prove that a necessary and sufficient condition for the standard upwind discontinuous Galerkin approximation to converge to the correct limit solution in the diffusive regime is that the approximation space contains a linear space of continuous functions, and the restrictions of the functions of this space to each mesh cell contain the linear polynomials. Furthermore, the discrete diffusion limit converges in the Sobolev space H1 to the continuous one if the boundary data is isotropic. With anisotropic boundary data, a boundary layer occurs, and convergence holds in the broken Sobolev space H with s < 1/2 only © 2010 Society for Industrial and Applied Mathematics.
Original languageEnglish (US)
Pages (from-to)53-78
Number of pages26
JournalSIAM Journal on Numerical Analysis
Volume48
Issue number1
DOIs
StatePublished - Jan 2010
Externally publishedYes

Fingerprint

Dive into the research topics of 'Asymptotic Analysis of Upwind Discontinuous Galerkin Approximation of the Radiative Transport Equation in the Diffusive Limit'. Together they form a unique fingerprint.

Cite this